Alert archive / Vermont / Wind Advisories in 2015
Wind Advisory 4, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Oct 24, 2015, 2:56 PM EDT for Chittenden County, Franklin County, Grand Isle County, Vermont; Clinton County, New York. It took effect at Oct 24, 2015, 10:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2015, 2:56 PM EDT (18:56 UTC)
- In effect from
- Oct 24, 2015, 10:00 PM EDT
- Expired
- Oct 25, 2015, 6:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 23 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574 WWUS71 KBTV 241856 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 256 PM EDT SAT OCT 24 2015 NYZ028-VTZ001-002-005-251000- /O.NEW.KBTV.WI.Y.0004.151025T0200Z-151025T1000Z/ EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN- INCLUDING THE CITIES OF...PLATTSBURGH...ALBURGH...SOUTH HERO... ST. ALBANS...BURLINGTON 256 PM EDT SAT OCT 24 2015 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT SUNDAY. * LOCATIONS...THE NORTHERN CHAMPLAIN VALLEY, ESPECIALLY AREAS CLOSE TO LAKE CHAMPLAIN * HAZARDS...STRONG GUSTY SOUTH WINDS. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS EVENING THROUGH SUNRISE SUNDAY. * IMPACTS...ISOLATED POWER OUTAGES. SCATTERED TREE LIMB DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH, OR WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ISOLATED POWER OUTAGES AND SCATTERED TREE LIMB DAMAGE IS ALSO EXPECTED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ JMG
2 follow-up statements
505 WWUS71 KBTV 250153 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 953 PM EDT SAT OCT 24 2015 NYZ028-VTZ001-002-005-251000- /O.CON.KBTV.WI.Y.0004.151025T0200Z-151025T1000Z/ EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN- INCLUDING THE CITIES OF...PLATTSBURGH...ALBURGH...SOUTH HERO... ST. ALBANS...BURLINGTON 953 PM EDT SAT OCT 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL 6 AM EDT SUNDAY. * LOCATIONS...THE NORTHERN CHAMPLAIN VALLEY... ESPECIALLY AREAS CLOSE TO LAKE CHAMPLAIN * HAZARDS...STRONG GUSTY SOUTH WINDS. * WINDS...CONTINUED SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS EVENING THROUGH SUNRISE SUNDAY. * IMPACTS...ISOLATED POWER OUTAGES. SCATTERED TREE LIMB DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH... OR WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ISOLATED POWER OUTAGES AND SCATTERED TREE LIMB DAMAGE IS ALSO EXPECTED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
885 WWUS71 KBTV 251028 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 628 AM EDT SUN OCT 25 2015 NYZ028-VTZ001-002-005-251130- /O.EXP.KBTV.WI.Y.0004.000000T0000Z-151025T1000Z/ EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN- INCLUDING THE CITIES OF...PLATTSBURGH...ALBURGH...SOUTH HERO... ST. ALBANS...BURLINGTON 628 AM EDT SUN OCT 25 2015 ...WIND ADVISORY HAS EXPIRED... WE HAVE ALLOWED THE WIND ADVISORY TO EXPIRE DUE TO WINDS WEAKENING BELOW THE SUSTAINED 30 MPH OR WIND GUSTS ABOVE 46 MPH CRITERIA. CURRENT OBS SHOW WINDS ARE NOW IN THE 10-20 MPH RANGE WITH SOME GUSTS TO 30-35 MPH. $$ RDEAL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 24, 1:36 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 24, 1:36 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 136 PM EDT SAT OCT 24 2015 .SYNOPSIS... CLEAR SKIES AND QUIET WEATHER UNDER HIGH PRESSURE WILL GIVE WAY TO AN ADVANCING UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT LATE THIS EVENING. WIDESPREAD LIGHT RAIN SHOWERS WILL MOVE ACROSS THE NORTH COUNTRY FROM THIS EVENING THROUGH SUNDAY MORNING. THIS FRONTAL SYSTEM WILL SEE TEMPERATURES SLIGHTLY BELOW NORMAL WITH SOME LINGERING SHOWERS ON SUNDAY. THE NEXT BIG CHANCE FOR SHOWERS WILL BE MID WEEK AS A STRONGER SYSTEM WILL TRAVERSE THE NORTH COUNTRY BRINGING WIDESPREAD SHOWERS WEDNESDAY INTO THURSDAY. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... AS OF 1030 AM EDT SATURDAY...GOING FORECAST REMAINS IN GOOD SHAPE AND ONLY MINOR CHANGES NEEDED AS OF LATE MORNING. PRIMARY ADJUSTMENT WAS TO TWEAK TIMING OF ARRIVAL OF THICKER CLOUDS ACROSS OUR EASTERN COUNTIES UNTIL LATER THIS AFTERNOON, AND TO SLOW WARMING TRENDS ACROSS OUR EASTERN VT COUNTIES WHERE INVERSION IS HOLDING FIRM. REST OF FORECAST LARGELY UNCHANGED. ENJOY YOUR DAY. PREVIOUS DISCUSSION AS OF 410 AM EDT SATURDAY...A STRONG SUBSIDENCE INVERSION HAS DEVELOPED UNDER THE BROAD HIGH PRESSURE SYSTEM OVER THE NORTH COUNTRY. COMBINED WITH STRONG RADIATIONAL COOLING THIS EVENING THE TEMPS BELOW 3000 FEET ARE IN THE MID TO LOW 20S WITH THE SUMMIT TEMPS IN THE UPPER 30S TO LOW 40 IN THE HIGH PEAKS REGION OF THE ADIRONDACKS. EXPECT THIS INVERSION TO PERSIST THROUGH THE DAY SO MAX TEMPS FOR MOST OF THE FORECAST AREA INCLUDING THE HIGH TERRAIN SHOULD BE IN UPPER 40S TO LOW 50S UNDER MODERATE WARM AIR ADVECTION. CLOUDS FROM THE ADVANCING UPPER LEVEL LOW WILL INCREASE SHORTLY THUS INHIBITING HOW MUCH WE WOULD OTHERWISE BE ABLE TO WARM UNDER THE HIGH PRESSURE. AS A 700MB TROUGH AXIS MOVES INTO THE GREAT LAKES LATE THIS AFTERNOON, THE PRESSURE GRADIENT BETWEEN THE INCOMING TROUGH AND DEPARTING HIGH WILL INCREASE SIGNIFICANTLY AND SOUTHERLY RETURN FLOW WINDS WILL RAPIDLY INCREASE. WITH THE STRONG INVERSION BOUNDARY LAYER WINDS WILL MIX DOWN TO THE SURFACE AND SHOULD PRODUCE GUSTY 20-30KT WINDS BEGINNING LATE THIS AFTERNOON. && .SHORT TERM /9 PM THIS EVENING THROUGH MONDAY/... AS OF 430 AM EDT SATURDAY...THIS EVENING THE INCREASING CLOUDS WILL BE THE FIRST SIGN OF THE ADVANCING SHORTWAVE. GUIDANCE STILL POINTS TO THIS BEING A VERY FAST MOVING PROGRESSIVE FRONTAL SYSTEM WITH WINDS 700MB WINDS BETWEEN 40-50KTS INITIALLY. ANTICIPATE WIDESPREAD SHOWERS MOVING INTO NORTHERN NEW YORK EARLY IN THE EVENING AND THEN RAPIDLY MOVING EASTWARD ACROSS THE NORTH COUNTRY. WITH STRONG SOUTHWEST FLOW, THE CHAMPLAIN VALLEY MAY GET SHADOWED SO I TRENDED BACK TOTAL RAINFALL VALUES IN THE CHAMPLAIN VALLEY. OVERALL I ANTICIPATE BETWEEN 0.10" TO AROUND 0.3" INCHES OF RAIN ACROSS THE FORECAST AREA. THE MAIN FRONTAL SHOWERS SHOULD BE EXITING THE NORTH COUNTRY BY DAY BREAK WITH ONLY SOME LINGERING OROGRAPHIC SHOWERS DURING THE DAY ON SUNDAY. ANTICIPATE PLENTY OF CLOUD COVER AROUND POST FRONT AS THE 850MB TROUGH AXIS WILL JUST BE ENTERING INTO NORTHERN NEW YORK BY 12-14Z. AS THE UPPER LEVEL TROUGH CROSSES INTO THE NORTH COUNTRY THE WINDS BEHIND WILL TURN NORTHWEST BRINGING A RETURN OF SOME COLD AIR. HOWEVER THE BULK OF THE COLD AIR WONT DROP FAR ENOUGH SOUTH TO SIGNIFICANTLY IMPACT MUCH OF NEW YORK OR VERMONT. TEMPS WILL DROP SLIGHTLY FROM THE SEASONABLE NORMAL IN THE 50S SUNDAY TO THE UPPER 40S ON MONDAY. BEHIND THIS FRONT WILL BE A WEAK HIGH WITH RELATIVELY DRY AIR AND QUIET WEATHER EXPECTED FOR MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 353 AM EDT SATURDAY...MAIN ISSUE DURING THE EXTENDED FCST PERIOD WILL BE TIMING AND QPF AMTS WITH VIGOROUS UPR TROUGH AND FRONTAL SYSTEM EXPECTED TO CROSS THE NERN CONUS WEDNESDAY INTO THURSDAY. TIMING DIFFERENCES ARE APPARENT BETWEEN 00Z ECMWF AND THE QUICKER 00Z GFS WITH THIS SYSTEM. FORECAST PERIOD BEGINS QUIET MONDAY NIGHT...TUESDAY...AND LIKELY THE FIRST HALF OF TUESDAY NIGHT AS STRONG SFC ANTICYCLONE TRANSLATES EWD ACROSS THE NERN CONUS AND EVENTUALLY INTO THE GULF OF MAINE AND SOUTH OF NOVA SCOTIA. SHOULD SEE PARTLY SUNNY CONDITIONS TUESDAY WITH HIGHS IN THE LOW/MID 50S...FOLLOWED BY AN INCREASE IN CLOUDS TUESDAY NIGHT WITH INCREASING LOW-LEVEL WAA IN DEVELOPING S-SWLY RETURN FLOW ON WRN PERIPHERY OF DEPARTING ANTICYCLONE. USED A BLEND OF 00Z GFS/ECMWF TIMING TO ACCOUNT FOR DIFFERENCES ATTM BETWEEN THE TWO GLOBAL MODELS. ISENTROPIC ASCENT AHEAD OF WARM FRONT BRINGS FIRST PRECIPITATION INTO THE REGION BETWEEN 06-12Z WED PER 00Z GFS...BUT NOT UNTIL 18Z WED - 00Z THU IN THE LATEST ECMWF. OFFICIAL FCST SHOWS DEVELOPMENT OF CHANCE -SHRA WEDNESDAY MORNING...FOLLOWED BY 70-80 POPS WED NIGHT INTO THURSDAY FOR MODERATE RAINFALL WITH BEST QG FORCING. WITH LOW- LEVEL TRAJECTORIES FROM THE ERN GULF OF MEXICO...ANTICIPATE GOOD MOISTURE AVAILABLITY...AND MODELS SEEM IN LINE WITH QPF AMTS OF 1-2" AREAWIDE. THIS REPRESENTS AN INCREASE IN QPF FROM PREVIOUS RUNS. GOOD MID-UPR LEVEL TROUGH AMPLIFICATION OCCURS IN CONJUNCTION WITH SFC COLD FRONTAL PASSAGE DURING THE DAY THURSDAY. MAY SEE A FINAL ROUND OF HVY RAIN SHOWERS FOLLOWED BY WLY WIND SHIFT LATER THURSDAY AND GUSTY WINDS WITH ONSET OF COLD ADVECTION AND STEEP LOW-LEVEL LAPSE RATES. WILL SEE ABOVE NORMAL TEMPS WITH HIGHS IN THE MID 50S WED...ONLY DROPPING INTO THE UPR 40S WED NIGHT...AND NEAR 60F IN SPOTS FOR THURSDAY AHEAD OF THE COLD FRONT. COOLER AND DRIER CONDITIONS ANTICIPATED THURSDAY NIGHT AND FRIDAY IN W-NW FLOW REGIME. MAY SEE A FEW SPRINKLES/MTN FLURRIES LATER THURSDAY NIGHT INTO FRIDAY MORNING. HIGHS FRIDAY WILL TREND BACK SLIGHTLY BELOW NORMAL BASED ON CURRENT INDICATIONS...WITH HIGHS IN THE MID-UPR 40S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... THROUGH 18Z SUNDAY...GUSTY SOUTHERLY WINDS WILL CREATE AREAS OF TURBULENCE THROUGH TONIGHT WITH LOWERING CIGS ASSOCIATED WITH DEVELOPING RAIN SHOWERS OVERNIGHT. EXPECT SURFACE WIND GUSTS BETWEEN 20 AND 35 KNOTS THROUGH TONIGHT...WITH HIGHEST GUSTS IN THE ALIGNED VALLEY LOCATIONS OF BTV/SLK AND MSS. AREAS OF WIND SHEAR WILL BE POSSIBLE...ASSOCIATED WITH 2000 TO 4000 FEET ABOVE GROUND LEVEL JET OF 45 TO 60 KNOTS. RAIN SHOWERS WILL ARRIVE BY EARLY EVENING MSS AND SPREAD EAST INTO THE CHAMPLAIN VALLEY BY MIDNIGHT. EXPECTING CIGS TO DECREASE TO MVFR LEVELS AT SLK/MPV BY 04Z WITH SOME IFR POSSIBLE AT MPV/SLK AND MSS BY EARLY SUNDAY MORNING. MAINLY UNRESTRICTED VIS IN THE VALLEYS WITH 4 TO 6 SM POSSIBLE IN THE MOUNTAIN SITES. WINDS SHIFT TO THE WEST/NORTHWEST BY 15Z SUNDAY WITH A SLOW IMPROVING TREND EXPECTED. VFR CONDITIONS WILL PREVAIL AT ALL SITES BY 18Z SUNDAY. OUTLOOK 18Z SUNDAY THROUGH WEDNESDAY... BUILDING HIGH PRESSURE WITH VFR CONDITIONS FROM 18Z SUNDAY THROUGH 00Z WEDS. NEXT SYSTEM WILL PRODUCE GUSTY SOUTH WINDS BY WEDNESDAY WITH SHOWERS DEVELOPING. PERIODS OF MVFR CIGS/VIS WILL BE POSSIBLE ON WEDS. && .MARINE... AS OF 1150 AM SATURDAY...A LAKE WIND ADVISORY IS IN EFFECT. WINDS HAVE ALREADY INCREASED TO BETWEEN 25 AND 35 KNOTS AT COLCHESTER REEF AND INDICATIONS ARE THAT THEY MAY PEAK OUT AROUND 40 KNOTS TONIGHT. WAVES WILL BUILD 3 TO 6 FEET DURING THIS TIME PERIOD. PEAK WINDS WILL BE FROM 5 PM SATURDAY THROUGH 8 AM SUNDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...DEAL NEAR TERM...JMG/DEAL SHORT TERM...DEAL LONG TERM...BANACOS AVIATION...TABER MARINE...DEAL
Nearby
Wind Advisories in Vermont, 2015Wind Advisories in New York, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.